MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(report source): study: boston scientific e7118 endoscopy post market surveillance data collection.Impact code f02 captures the reportable event of death.
 
Event or Problem Description
It was reported to boston scientific that an advanix rx biliary stent was placed successfully on (b)(6) 2022.On (b)(6) 2022, the patient died.Relation to the stent placement was not specified.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block g2 (report source): study: boston scientific corporation e7118 endoscopy post market surveillance data collection.Block h2 (additional information): block a2, a3, block b5, b7, and block h6 patient code and impact code, have been updated based on the additional information received on february 3, 2023.Block h10: it was initially reported to boston scientific corporation (bsc) that an advanix rx biliary stent was placed successfully on (b)(6), 2022.On (b)(6), 2022, the patient passed away.Relation to the stent placement was not specified at the time of the initial report.On february 3, 2023, additional information was received from the physician clarifying that there was no relationship between the advanix rx biliary stent and the patient death.The patient was on palliative status (ps) and the patient cause of death was lethal evolution of tumoral disease.The sequence of events leading up to the patient death were end of life of tumoral disease with occlusion syndrome and palliative care.Based on all available information, there was no alleged product performance issue with the advanix rx biliary stent and in the physician assessment the stent did not cause or contribute to the patient death.Bsc no longer considers this to be a mdr reportable event.
 
Event or Problem Description
It was reported to boston scientific that an advanix rx biliary stent was placed successfully on (b)(6), 2022.On (b)(6), 2022, the patient passed away.Relation to the stent placement was not specified.Additional information received on february 3, 2023: the physician clarified that there was no relationship between the advanix rx biliary stent and the patient death.The patient was on palliative status (ps) and the patient cause of death was lethal evolution of tumoral disease.The sequence of events leading up to the patient death were end of life of tumoral disease with occlusion syndrome and palliative care.Additionally, the physician noted that the stent was placed as biliary drainage for metastatic cholangitis, the stent was not explanted prior to the patient death and the patient status at the close of the stent placement procedure was ps 2-3.The patient had a history of adenocarcinoma of the cardia, treated by radiation chemotherapy treatment (rct), surgery and immunotherapy, and prostate adenocarcinoma.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16293238
Report Number3005099803-2023-00278
Device Sequence Number6273029
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0029533169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexMale